Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 28, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at Jul 7, 2015, 7:40 PM CDT for Caldwell County, Lyon County, Trigg County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2015, 7:40 PM CDT (00:40 UTC)
- Expired
- Jul 7, 2015, 10:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Caldwell County, KY, Lyon County, KY, Trigg County, KY
The radar
The Ft Campbell radar (KHPX), 54 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
108
WGUS53 KPAH 080040
FFWPAH
KYC033-143-221-080345-
/O.NEW.KPAH.FF.W.0028.150708T0040Z-150708T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
740 PM CDT TUE JUL 7 2015
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN LYON COUNTY IN WESTERN KENTUCKY...
SOUTHEASTERN CALDWELL COUNTY IN WESTERN KENTUCKY...
TRIGG COUNTY IN WESTERN KENTUCKY...
* UNTIL 1045 PM CDT
* AT 737 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS
EXPECTED TO BEGIN SHORTLY. TRAINED SPOTTERS REPORTED SOME CREEKS
ALREADY BEGINNING TO COME OUT OF THEIR BANKS. AN ADDITIONAL INCH
OR TWO MAY FALL IN HEAVY DOWNPOURS IN THE NEXT HOUR OR SO.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CADIZ...LAND BETWEEN THE LAKES AREA...ENERGY...COBB...CANTON...
ROCKCASTLE AND LINTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3668 8807 3671 8808 3703 8803 3707 8771
3702 8771 3700 8773 3699 8771 3667 8773
3667 8794
$$1 follow-up statement
794
WGUS73 KPAH 080121
FFSPAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
821 PM CDT TUE JUL 7 2015
KYC033-143-221-080131-
/O.CAN.KPAH.FF.W.0028.000000T0000Z-150708T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LYON KY-CALDWELL KY-TRIGG KY-
821 PM CDT TUE JUL 7 2015
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LYON...SOUTHEASTERN
CALDWELL AND TRIGG COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED FOR THE TIME BEING...AND FLOODING IS NO
LONGER EXPECTED TO POSE A THREAT.
LAT...LON 3668 8807 3671 8808 3703 8803 3707 8771
3702 8771 3700 8773 3699 8771 3667 8773
3667 8794
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 6:57 PM CDT, 43 minutes earlier.
Area forecast discussion, Jul 7, 6:57 PM CDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
657 PM CDT TUE JUL 7 2015
.SHORT TERM...(THIS EVENING THROUGH THURSDAY NIGHT)
ISSUED AT 125 PM CDT TUE JUL 7 2015
BOUNDARY SET UP ACROSS PAH FA IS HELPING FOCUS SHOWERS/STORMS
ALONG IT. HIGH PW'S AND EFFICIENT RAIN PRODUCING STORMS IS ADDING
TO PREDECESSOR RAINS TO HEIGHTEN FLOOD CONCERNS...COLLABORATED FOR
FFA ACROSS ENTIRE FA THRU 00Z THU.
ANTICIPATE MORE OR LESS CONTINUAL PULSING OF STORMS ALONG BOUNDARY
AND REPEAT TRAINING OVER SAME AREAS THRU TONITE INTO TMRW...AS
PIECES OF ENERGY RUN ALONG IT WITH PARALLEL FLOW ATOP IT. THIS
WILL HEIGHTEN THE FLOODING CONCERNS AS WELL.
BEYOND THAT...TAPERING CHANCES AS HIGHER PRESSURE BUILDS ALOFT AND
STARTS TO SQUEEZE OUT/DISINTEGRATE SAID BOUNDARY WITH TIME.
CLOUDS/CONVECTION TO HOLD DIURNAL RANGES DOWN UNTIL THEN.
.LONG TERM...(THURSDAY NIGHT THROUGH TUESDAY)
ISSUED AT 241 PM CDT TUE JUL 7 2015
AN UPPER LEVEL HIGH OVER THE SOUTHEAST U.S. WILL KEEP THE REGION IN
A FAIRLY DRY AND HOT WEATHER PATTERN FRIDAY AND INTO THE EARLY PART
OF THE WEEKEND. A FEW SHOWERS AND STORMS MAY LINGER OVER OUR
NORTHEAST COUNTIES ON FRIDAY DUE TO A WEAK UPPER LEVEL WAVE MOVING
ACROSS ILLINOIS/INDIANA. KEPT SOME SLIGHT TO LOW CHANCE POPS ACROSS
SOUTHWEST INDIANA AND ADJACENT AREAS OF ILLINOIS AND NORTHWEST
KENTUCKY FOR FRIDAY. DRY CONDITIONS ARE EXPECTED FRIDAY NIGHT
THROUGH SUNDAY. PERSISTENT SOUTHWEST FLOW WILL HELP TEMPERATURES
CLIMB TO AROUND 90 DEGREES FRIDAY, AND INTO THE LOWER 90S SATURDAY
AND SUNDAY. DEW POINTS WILL ALSO CLIMB BACK INTO THE LOWER 70S
FRIDAY, AND THIS MOISTURE WILL REMAIN IN PLACE THROUGH THE WEEKEND
INTO EARLY NEXT WEEK. THIS MOISTURE WILL HELP AFTERNOON HEAT
INDICES REACH THE UPPER 90S TO AROUND 100 DEGREES THROUGH THE
EXTENDED.
SUNDAY NIGHT INTO MONDAY, GFS AND ECMWF SHOW A SURFACE LOW SLIDING
SOUTHEAST OUT OF THE UPPER MISSISSIPPI VALLEY. THE CANADIAN SEEMS
TO KEEP THIS FEATURE FARTHER NORTH AND NORTHEAST THAN THE GFS AND
ECMWF. THOUGH THE GFS ONSET OF PRECIPITATION IN OUR REGION IS A BIT
SLOWER THAN THE ECMWF, OVERALL THEY ARE IN DECENT AGREEMENT AND SEEM
A REASONABLE SOLUTION TO FOLLOW. A SMALL CHANCE OF SHOWERS AND
THUNDERSTORMS WILL RETURN TO OUR NORTHEAST COUNTIES BY SUNDAY NIGHT,
THEN CHANCES WILL GRADUALLY INCREASE FROM NORTHEAST TO SOUTHWEST
THROUGH TUESDAY.
&&
.AVIATION...
ISSUED AT 657 PM CDT TUE JUL 7 2015
PRIMARY CHALLENGES FOR THE 00Z WEDNESDAY WFO PAH TAF PRODUCT
ISSUANCE WILL BE HANDLING CHANGING WIND DIRECTION WITH THE
STALLING...THEN NORTHWARD SHIFT OF THE FRONTAL BOUNDARY THROUGH
THE PERIOD. IFR CEILINGS WILL DOMINATE AND LIFR VISIBILITY
CONDITIONS WILL DOMINATE IN THE 06-12Z TIME PERIOD KPAH/KCGI AND
SLIGHTLY LATER FOR KOWB/KEVV AS BOUNDARY SHIFTS NORTHWARD. VFR
VISIBILITIES SHOULD DOMINATE IN THE AFTERNOON FOR ALL SITES, BUT
BROKEN UPPER IFR/LOWER MVFR CEILINGS WILL PERSIST DURING THE
LATTER HALF OF THE FORECAST PERIOD.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ILZ075>078-
080>094.
MO...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR MOZ076-086-087-
100-107>112-114.
IN...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR INZ081-082-
085>088.
KY...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR KYZ001>022.
&&
AVIATION...SMITHHazardous weather outlook, Jul 7, 11:34 AM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1134 AM CDT TUE JUL 7 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-081000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1134 AM CDT TUE JUL 7 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE EFFICIENT RAIN PRODUCERS THIS AFTERNOON THROUGH TONIGHT...AND MAY REPEAT HEAVY RAINS OVER THE SAME AREAS. A FLASH FLOOD WATCH IS IN EFFECT. IN ADDITION...MINOR TO MODERATE FLOODING CONTINUES ON AREA RIVERS. REFER TO THE LATEST FLOOD STATEMENTS FOR DETAILS ON RIVER FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE HEAVY RAIN PRODUCING THUNDERSTORMS ARE FORECAST WEDNESDAY AND A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING. A SMALL CHANCE OF STORMS IS FORECAST THURSDAY INTO FRIDAY AND AGAIN SUNDAY NIGHT AND MONDAY. SEVERE STORMS ARE NOT EXPECTED. REFERENCE THE LATEST FLOOD STATEMENTS FOR DETAILS ON CONTINUED RIVER FLOODING. .SPOTTER INFORMATION STATEMENT... RAINFALL AND FLOODING REPORTS ARE ENCOURAGED.
In the hours before
Local storm report, Jul 7, 5:36 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
536 PM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HEAVY RAIN NEWBURGH 37.95N 87.40W
07/07/2015 M2.20 INCH WARRICK IN BROADCAST MEDIA
RAINFALL TOTAL SINCE MIDNIGHT.
&&
K. SMITHSpecial weather statement, Jul 7, 5:47 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
547 PM CDT TUE JUL 7 2015
KYZ016-017-019>021-072330-
HOPKINS KY-DAVIESS KY-MUHLENBERG KY-CHRISTIAN KY-MCLEAN KY-
547 PM CDT TUE JUL 7 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CHRISTIAN...
NORTHWESTERN MUHLENBERG...SOUTHEASTERN HOPKINS...SOUTHERN DAVIESS AND
SOUTHEASTERN MCLEAN COUNTIES UNTIL 630 PM CDT...
AT 546 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
EARLINGTON...OR NEAR MADISONVILLE...MOVING EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MADISONVILLE...CENTRAL CITY...GREENVILLE...EARLINGTON...LIVERMORE...
NORTONVILLE...MORTONS GAP...GRAHAM...WHITE PLAINS...HANSON...
SACRAMENTO...ISLAND...ST. CHARLES...BREMEN AND SOUTH CARROLLTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3704 8760 3735 8763 3761 8702 3758 8701
3755 8705 3747 8711 3748 8713 3746 8711
3740 8710 3738 8710 3732 8712 3732 8711
3737 8707 3736 8703 3734 8700 3733 8700
TIME...MOT...LOC 2246Z 251DEG 35KT 3729 8747Local storm report, Jul 7, 6:02 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
602 PM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN 3 SE HEBBARDSVILLE 37.75N 87.34W
07/07/2015 M2.20 INCH HENDERSON KY PUBLIC
RAINFALL TOTAL AS OF 530 PM CDT ALONG STATE ROUTE 416
EAST.
&&
K. SMITHLocal storm report, Jul 7, 7:05 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
705 PM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM HEAVY RAIN 2 N NEWBURGH 37.98N 87.40W
07/07/2015 M1.99 INCH WARRICK IN PUBLIC
STORM TOTAL RAINFALL SO FAR. RELAYED VIA SOCIAL MEDIA.
&&
K. SMITHSpecial weather statement, Jul 7, 7:13 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
713 PM CDT TUE JUL 7 2015
KYZ008-009-011>013-017-080115-
CALLOWAY KY-CALDWELL KY-LYON KY-CHRISTIAN KY-MARSHALL KY-TRIGG KY-
713 PM CDT TUE JUL 7 2015
...SPECIAL WEATHER STATEMENT...
AT 711 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF ENERGY TO 7 MILES
SOUTH OF BENTON TO 8 MILES SOUTHWEST OF MURRAY TO NEAR
PALMERSVILLE...AND MOVING EAST AT 45 MPH.
WINDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MURRAY...CADIZ...LAND BETWEEN THE LAKES AREA...ENERGY...CANTON...
ROCKCASTLE...HARDIN...HAZEL...LAFAYETTE...HERNDON...KIRKSEY...NEW
CONCORD...LINTON...AURORA AND CROSSLAND.
LAT...LON 3675 8843 3691 8812 3708 8728 3690 8760
3664 8759 3663 8785 3667 8786 3668 8807
3654 8803 3650 8805 3650 8842
TIME...MOT...LOC 0011Z 257DEG 38KT 3689 8814 3676 8841 3651 8839 3637
8858
SMITHLocal storm report, Jul 7, 7:33 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
733 PM CDT TUE JUL 07 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM HEAVY RAIN CERULEAN 36.96N 87.71W
07/07/2015 E2.50 INCH TRIGG KY TRAINED SPOTTER
SOME WATER IS STARTING TO COVER A FEW ROADS. THIS HAS
OCCURRED IN 1 HOUR AND 45 MINUTES.
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 7:13 PM CDT | Special Weather Statement | PAH | Calloway, Trigg | 62 min |
| Jul 7, 8:06 PM CDT | Flash Flood Warning | PAH | Christian | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.